MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV WITH SHUNTASSISTANT 30; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV WITH SHUNTASSISTANT 30; HYDROCEPHALUS MANAGEMENT
Model Number FV415T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav shunt system (#fv415t) was implanted.According to the complainant, the shunt system showed an over-drainage and adjustment difficulties.The patient underwent a revision procedure.The complainant device has returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.
 
Additional Manufacturer Narrative
Visual inspection: during the investigation, a deformation of the progav membrane was determined.Permeability test: a permeability test has shown that all components are permeable.Computer controlled test: to investigate the claim of over-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the progav does not operate within the accepted tolerance in the horizontal position.The shuntassistant operates within the specified tolerances in both positions.An accelerated outflow of progav could be determined.Adjustment test: the progav was tested and is not adjustable.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected; however, the breaking force cannot be measured due to the non-adjustability of the valve.Internal inspection: after dismantling of the valves, deposits were found in both valves.Results: based on our investigation results, we can determine an accelerated outflow and non-adjustability at the progav.The deformation detected on the valve and the visible deposits inside have led to the functional impairments.Furthermore, we can see visible deposits in the shuntassistant.These deposits did not affect the technical properties at the time of the examination.Deposits of natural substances found in the body, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of proteins can affect the integrity of the valve.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROGAV WITH SHUNTASSISTANT 30
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key20707394
Report Number3004721439-2024-00350
Device Sequence Number20885706
Product Code JXG
UDI-Device Identifier04041906132125
UDI-Public4041906132125
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date08/02/2026
Device Model NumberFV415T
Device Catalogue NumberFV415T
Device Lot Number20054400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Initial Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient SexMale
Patient Weight20 KG